Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Connected simple systems, transition matrices, and heteroclinic bifurcations


Authors: Christopher McCord and Konstantin Mischaikow
Journal: Trans. Amer. Math. Soc. 333 (1992), 397-422
MSC: Primary 58F14; Secondary 34C23, 34C35, 58F25
MathSciNet review: 1059711
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given invariant sets $ A$, $ B$ , and $ C$ , and connecting orbits $ A \to B$ and $ B \to C$, we state very general conditions under which they bifurcate to produce an $ A \to C$ connecting orbit. In particular, our theorem is applicable in settings for which one has an admissible semiflow on an isolating neighborhood of the invariant sets and the connecting orbits, and for which the Conley index of the invariant sets is the same as that of a hyperbolic critical point. Our proof depends on the connected simple system associated with the Conley index for isolated invariant sets. Furthermore, we show how this change in connected simple systems can be associated with transition matrices, and hence, connection matrices. This leads to some simple examples in which the nonuniqueness of the connection matrix can be explained by changes in the connected simple system.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F14, 34C23, 34C35, 58F25

Retrieve articles in all journals with MSC: 58F14, 34C23, 34C35, 58F25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1992-1059711-X
PII: S 0002-9947(1992)1059711-X
Keywords: Bifurcations, Conley index, connection matrices, connected simple systems, heteroclinic orbits, transition matrices
Article copyright: © Copyright 1992 American Mathematical Society